Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2007, 3:24 PM EDT for Hampden County, Massachusetts. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 15, 2007, 4:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Hampden County, MA
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:35 PM EDT | TSTM WND DMG | Chester, MA | LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:01 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 151923
SVRBOX
MAC013-152030-
/O.NEW.KBOX.SV.W.0104.070715T1924Z-070715T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 430 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHESTER TO 11 MILES WEST OF
TOLLAND...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF
NORTHAMPTON TO 10 MILES SOUTHEAST OF GREAT BARRINGTON...AND MOVING
EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOLLAND AND HUNTINGTON BY 340 PM EDT...
BLANDFORD BY 345 PM EDT...
RUSSELL...MONTGOMERY AND GRANVILLE BY 355 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4231 7301 4235 7295 4232 7288 4227 7288
4224 7290 4222 7287 4224 7281 4220 7276
4204 7285 4203 7305 4206 7307
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 151955
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT SUN JUL 15 2007
MAC013-152030-
/O.CON.KBOX.SV.W.0104.000000T0000Z-070715T2030Z/
HAMPDEN MA-
356 PM EDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN HAMPDEN COUNTY...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELL TO TOLLAND...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF NORTHAMPTON TO 17
MILES NORTH OF TORRINGTON...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRANVILLE BY 405 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4224 7289 4222 7287 4223 7281 4220 7276
4212 7280 4210 7283 4207 7282 4204 7286
4204 7303 4206 7306
$$
MLE000
WWUS51 KBOX 152029
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT SUN JUL 15 2007
MAC013-152039-
/O.EXP.KBOX.SV.W.0104.000000T0000Z-070715T2030Z/
HAMPDEN MA-
429 PM EDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAMPDEN COUNTY EXPIRES
AT 430 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4224 7289 4222 7287 4223 7281 4220 7276
4212 7280 4210 7283 4207 7282 4204 7286
4204 7303 4206 7306
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:58 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 15, 1:58 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SUN JUL 15 2007
.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED THE GRIDS AND PRODUCTS TO REFLECT QUICKER TIMING OF SHOWERS
AND THUNDERSTORMS...REFLECTED BEST BY THE NAM 06Z. ALSO ADDED
ENHANCED WORDING THIS UPDATE WHERE SEVERE THUNDERSTORM WATCH 518
COVERS THE REGION.
HAVE GONE AHEAD AND BUMPED UP POPS TO LIKELY OVER THE GREATER
PORTION OF THE INTERIOR. WIND FIELDS ARE FAIRLY IMPRESSIVE THIS
AFTERNOON WITH ABOUT 40 KT OF WIND AT 700 MB AND 50-55KT AT 500 MB
AND 70 KT UP TO 250 MB. VERTICAL WIND SHEAR 0-6KM FAIRLY IMPRESSIVE
AROUND 20 M/S (MOSTLY SPEED SHEAR) WITH CAPES APPROACHING 1000 J/KG
THIS AFTERNOON. IN ADDITION THERMODYNAMIC PROFILES SUGGEST AN
INVERTED V SIGNATURE WHICH BRINGS AN INCREASED THREAT FOR DAMAGING
WINDS. KALY UPPER AIR SOUNDING BRINGS A FREEZING LEVEL AROUND 11.4 K
FT AND -20C TEMPERATURE AROUND 23 K FT. MAIN THREAT WILL BE FOR
DAMAGING WINDS IN THE FORM OF A SQUALL LINE OR BOW ECHO AND LARGE
HAIL MAY BE POSSIBLE AS WELL THIS AFTERNOON AND EARLY EVENING. HAVE
INCLUDED ENHANCED WORDING IN THE ZFP ACROSS INTERIOR SECTIONS.
&&
.SHORT TERM /MONDAY/...
BROAD UPPER LEVEL TROF WILL REMAIN OVER THE GREAT LAKES MON WITH
DEEP LAYERED SW FLOW. CROSS SECTIONS SUGGEST MOSUNNY SKIES...EXCEPT
PTSUNNY ALONG THE IMMEDIATE S COAST WHERE MOISTURE AXIS LINGERS.
ANOTHER WARM DAY AS 850 TEMPS 14-16 SUPPORT MID TO UPPER 80S AWAY
FROM THE COAST. WIND FIELD IS WEAK SO COASTAL SEABREEZES ARE LIKELY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.
WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.
12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.
FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.
THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.
OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.
ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION TODAY GIVEN THE SEVERE
THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL TERMINALS EXCEPT
KHYA- KACK.
HOWEVER LOW CLOUDS EXPECTED TO REFORM BETWEEN 21Z-00Z KHYA-KACK.
MVFR/IFR POSSIBLE WITH INITIAL LINE OF SHOWERS/TSTMS MOVING
THROUGH SOUTHERN NH AND NORTHERN MA BEFORE 18Z...THEN ADDITIONAL
SHOWERS/TSTMS EXPECTED TO MOVE INTO REGION 19Z-22Z ALONG A COLD
FRONT. SOME OF THESE LATER STORMS HAVE POTENTIAL TO BRING 50KT GUSTS
AND POSSIBLY HAIL. IN ADDITION SW FLOW SUPPORTS 25KT GUSTS THIS
AFTERNOON... ESPECIALLY FROM KBOS TO KPVD.
TONIGHT...GRADUAL IMPROVING CONDITIONS N ZONES AND LOW RISK OF A
LEFTOVER SHOWER OR POSSIBLE TSTM MOVING SE INTO EASTERN TERMINALS
LATER TONIGHT. OTRW...IFR/LIFR CIGS/VSBYS LIKELY REDEVELOPING AT
KACK.
VFR MON.
OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.
SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.
MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.
&&
.MARINE...
SHORT TERM...WE ISSUED A SMALL CRAFT ADVISORY TODAY FOR BOS
HARBOR...NARRAGANSETT BAY AND BUZZARDS BAY WHERE BEST CHC FOR G25
KTS. SW LOW LEVEL JET DEVELOPS OVER THE WATERS TODAY AND MIXING
WILL BE GREATEST OVER THE NEARSHORE WATERS. FURTHER OFFSHORE...
INVERSION WILL LIKELY KEEP WINDS BELOW SCA THRESHOLDS. WINDS
DIMINISH TONIGHT INTO MON. WE UNDERCUT WNAWAVE GUIDANCE AS IT IS
OVERDONE WITH LOW LEVEL INVERSION. HOWEVER...SEAS MAY APPROACH 5
FT ON THE OUTER WATERS TONIGHT INTO MON.
LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.
WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
234-236.
&&
SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWDHazardous weather outlook, Jul 15, 12:13 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1213 PM EDT SUN JUL 15 2007 MAZ007-013-015>021-RIZ002>008-161615- EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 1213 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. A FEW THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-161615- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 1213 PM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. SOME STORMS MAY CONTAIN STRONG WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. A FEW THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. CTZ002>004-MAZ002>006-008>012-014-026-NHZ011-012-015-RIZ001-161615- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- 1213 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>235-250-254-255-161615- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1213 PM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. SOME STORMS MAY CONTAIN STRONG WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ACROSS THE WATERS TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. ANZ230-236-237-161615- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1213 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ACROSS THE WATERS TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 15, 1:42 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 142 PM EDT SUN JUL 15 2007 MAZ003-004-010-151845- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 142 PM EDT SUN JUL 15 2007 AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM AMHERST TO SOUTH HADLEY...MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... SHUTESBURY AND PELHAM BY 150 PM EDT... NEW SALEM BY 200 PM EDT PHILLIPSTON BY 210 PM EDT TEMPLETON AND PETERSHAM BY 220 PM EDT GARDNER BY 230 PM EDT ASHBURNHAM BY 240 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
Local storm report, Jul 15, 2:04 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
204 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0119 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
&&
JWDLocal storm report, Jul 15, 2:13 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0119 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
&&
JWDLocal storm report, Jul 15, 2:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
&&
JWDSpecial weather statement, Jul 15, 2:48 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT SUN JUL 15 2007 MAZ002-003-008-151915- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 248 PM EDT SUN JUL 15 2007 AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 11 MILES SOUTHWEST OF MONROE...OR ABOUT 5 MILES SOUTH OF NORTH ADAMS...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...CHARLEMONT AND ROWE BY 300 PM EDT... HEATH AND BUCKLAND BY 310 PM EDT...6 MILES NORTHWEST OF SHELBURNE BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 15, 3:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 49 min |
| Jul 15, 2:45 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 15, 3:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 45 min |
| Jul 15, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 54 min |
| Jul 15, 4:08 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 67 min |
| Jul 15, 4:12 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 15, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 24 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.